MAUDE Adverse Event Report: EXACTECH, INC. ALT CUP MULTI G5 SZ 52; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. ALT CUP MULTI G5 SZ 52; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number ALT CUP MULTI G5 SZ 52
Medical Device Problem Codes Device-Device Incompatibility (2919); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant device: 36mm +10mm femoral head (cat# 100-36-10 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately 1 month postop the implantation of this hip, on (b)(6) 2021 the surgeon removed the alteon cup because it never achieved initial fixation.He converted to a dual mobility smith and nephew cup and a new exactech femoral head.It was noted that additional screws helped achieve fixation this time.No additional information available including xrays or explants.Additional information received indicates after first revision related to this case, patient followed up with pain and x-ray revealed the cup had moved and come loose.Surgeon felt he may have needed more than the 2 screws he used with the alteon multi hole cup.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g7, h2, h3 and h6 have been updated accordingly.(h3) the evaluation noted that revision reported was likely the result of an insufficient bond between the implant and the bone during the first revision surgery and/or not using enough bone screws to secure the acetabular cup, which led to aseptic (non-infected) acetabular loosening.However, this cannot be confirmed as the devices were not returned for evaluation and x-rays were not provided.The most probable root cause associated with the reported event of "loosening - acetabular" is associated with weakened integration of the acetabular component at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.

Brand Name
ALT CUP MULTI G5 SZ 52
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key12571777
Report Number1038671-2021-00513
Device Sequence Number4112991
Product Code JDI
UDI-Device Identifier10885862549341
UDI-Public10885862549341
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberALT CUP MULTI G5 SZ 52
Device Catalogue Number01-030-02-0552
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown